MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII TIB TRY IMPL IMPACTOR; TRAY, SURGICAL, INSTRUMENT

SMITH & NEPHEW, INC. GII TIB TRY IMPL IMPACTOR; TRAY, SURGICAL, INSTRUMENT
Model Number 71440472
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during step up, before a tka surgery, in one (1) gii tib try impl impactor the main screw came loose.This happened before use in patient.Surgery was performed, without any delay, with a back-up device instead.No health consequences were reported.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned gii tib try impl impactor confirmed the main screw on the head of the device is loose.The device also has excessive wear usage.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII TIB TRY IMPL IMPACTOR
Common Device Name
TRAY, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12119207
Report Number1020279-2021-05723
Device Sequence Number11869416
Product Code FSM
UDI-Device Identifier03596010329875
UDI-Public03596010329875
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71440472
Device Catalogue Number71440472
Device Lot Number12GM15146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2021
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date07/05/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1